Quantcast

Author Topic: Nitrates + Boosting NOS = Trouble??  (Read 1150 times)

kregger

  • Full Member
  • ***
  • Posts: 234
    • View Profile
Nitrates + Boosting NOS = Trouble??
« on: August 05, 2017, 06:41:39 pm »
I've been trying to boost my NOS by consuming Arugula, L-Argenine, and POM juice daily. I'm also taking Cialis about every third day. This got me thinking about those old Viagra commercials where they warn not to use Viagra if you're "taking nitrates for chest pain."

I know they're referring to nitrate medications, but should we also worry if we're consuming dietary nitrates? Even if you're not taking Viagra/Levitra/Cialis, is consuming too many nitrates a problem?
1st Labs:
Total Testosterone: 497 (range is 348 - 1197)
Free Testosterone: 6.1 (range is 8.7 - 25.1)
DHEA: 204.2 (range is 102.6 - 416.3)
Luteinizing Hormone: 9.8 (range is 1.7 - 8.6)
Estradiol: 16.2 (range is 8.0 - 35.0)

Started 25mg daily Clomid (through Defy Medical) on 11/03/16

2nd Labs:
Total Testosterone: 962 (range is 348 - 1197)
Free Testosterone: 12.0 (range is 8.7 - 25.1)
DHEA: 377.5 (range is 102.6 - 416.3)
Luteinizing Hormone: 11.4 (range is 1.7 - 8.6)
Estradiol: 26.1 (range is 8.0 - 35.0)

PeakT

  • Administrator
  • Hero Member
  • *****
  • Posts: 38059
    • View Profile
    • Peak Testosterone
Re: Nitrates + Boosting NOS = Trouble??
« Reply #1 on: August 06, 2017, 10:26:55 am »
I've been trying to boost my NOS by consuming Arugula, L-Argenine, and POM juice daily. I'm also taking Cialis about every third day. This got me thinking about those old Viagra commercials where they warn not to use Viagra if you're "taking nitrates for chest pain."

I know they're referring to nitrate medications, but should we also worry if we're consuming dietary nitrates? Even if you're not taking Viagra/Levitra/Cialis, is consuming too many nitrates a problem?

You should always play it safe.  Period. Roll in supplements (or high nitrate foods) low dose, one at a time and slowly.  It's always better to be working with a good doc - functional medicine, savvy naturopath or, of course, a doctor that loves men's health like one of our sponsors. And, if a medication is involved, talk to your doctor.  And, even if a medication is not involved, some guys have clinically low blood pressure.  It's not common, of course, but it does happen. 

Now, all of that said, I only know of one interaction between natural stuff and PDE5 inhibitors:  Cialis and pomegranate (priapism). 

Let me know if you find anything else out.
THE MOST COMPREHENSIVE BOOK ON TRT/TESTOSTERONE:
https://www.amazon.com/Natural-Versus-Testosterone-Therapy-Myer/dp/1523210532/ref=sr_1_1?ie=UTF8&qid=1499116128&sr=8-1&keywords=natural+versus+testosterone+therapy
And check out my New Peak Testosterone Program: http://www.peaktestosterone.com/peak_testosterone_program.aspx
If you are on medications or have a medical condition, always check with your doctor first before making any lifestyle changes or taking new supplements.  And low testosterone is a medical condition.

Peak Testosterone Forum

Re: Nitrates + Boosting NOS = Trouble??
« Reply #1 on: August 06, 2017, 10:26:55 am »

EH

  • Hero Member
  • *****
  • Posts: 674
    • View Profile
Re: Nitrates + Boosting NOS = Trouble??
« Reply #2 on: October 24, 2017, 12:14:43 pm »
The second part of the warning on the commercials is "could cause an unsafe drop in blood pressure".  The concern about prescription nitrates plus Viagra/Cialis/Levitra is that you could potentially die from your blood pressure dropping too low.  I know that when I took Viagra as an experiment my blood pressure dropped a lot (without nitrates in my diet).
Age 40
5'8" 145lbs

*Cured my intermittent ED which started at ~35 years old by adding in nitrate-containing foods DAILY (arugula, beets, romaine, spinach) and drinking occasional POM juice. Interestingly, I have seen no changes in cholesterol/LDL/HDL or any other typical blood parameters.

PeakT

  • Administrator
  • Hero Member
  • *****
  • Posts: 38059
    • View Profile
    • Peak Testosterone
Re: Nitrates + Boosting NOS = Trouble??
« Reply #3 on: October 24, 2017, 05:10:15 pm »
The second part of the warning on the commercials is "could cause an unsafe drop in blood pressure".  The concern about prescription nitrates plus Viagra/Cialis/Levitra is that you could potentially die from your blood pressure dropping too low.  I know that when I took Viagra as an experiment my blood pressure dropped a lot (without nitrates in my diet).

There's not many guys out there with this issue, but some men actually have low blood pressure. 
THE MOST COMPREHENSIVE BOOK ON TRT/TESTOSTERONE:
https://www.amazon.com/Natural-Versus-Testosterone-Therapy-Myer/dp/1523210532/ref=sr_1_1?ie=UTF8&qid=1499116128&sr=8-1&keywords=natural+versus+testosterone+therapy
And check out my New Peak Testosterone Program: http://www.peaktestosterone.com/peak_testosterone_program.aspx
If you are on medications or have a medical condition, always check with your doctor first before making any lifestyle changes or taking new supplements.  And low testosterone is a medical condition.

Peak Testosterone Forum

Re: Nitrates + Boosting NOS = Trouble??
« Reply #3 on: October 24, 2017, 05:10:15 pm »